MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP.. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP

OLYMPUS MEDICAL SYSTEMS CORP.. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP
Model Number HX-202UR
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the service center for evaluation as it has been reported it has been discarded.Therefore, the exact cause of the reported event cannot be determined.
 
Event or Problem Description
The service center received a correspondence from alberta health canada, report ahs mdip #1220, that a single use repositionable clip fired open, would not close and fell apart into three pieces.The scope and clip were inspected prior to the procedure and no anomalies were observed.The scope used in the procedure was an olympus pcf h190dl.The reported incident occurred when the physician was using the clip, hx-202ur, lot number 96k, for a post polypectomy.The items were retrieved from the patient using biopsy forceps and discarded as it was reported the items were in contact with biohazard materials.The device will not be returned to the service center for evaluation as the items were discarded by the user facility.It was reported the patient did not have any apparent injury.The scope was inspected after the procedure and no abnormal observations were noted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the original equipment manufacturer (oem).Please see updated sections: d10, g4, g7, h2, h3, h6 and h10.The original equipment manufacturer (oem) investigated samples of the single use repositionable clips (hx-202ur), from previous lots prior and up to mid lot 99k.Based on the oem¿s investigation, it was determined the root cause for the clips deploying on their own was a large clearance space between the clip arm and hook.The repositionable clip, hx-202ur, from lot 96k, was manufactured prior to the implementation of the new specification.The oem has implemented modification of the size variance of the hook and 100% inspection of the manufacturing process.

Brand Name
SINGLE USE REPOSITIONABLE CLIP
Common Device Name
SINGLE USE REPOSITIONAL CLIP
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP..
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9701943
Report Number8010047-2020-01313
Device Sequence Number1681212
Product Code PKL
UDI-Device Identifier04953170345203
UDI-Public04953170345203
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-202UR
Device Lot Number96K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS PCF H190DLS/N (B)(6)